| Model Number |
M00547000 |
| Medical Device Problem Codes |
Difficult to Advance (2920); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/20/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro retrieval balloon was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2023.During the procedure, the tip of the balloon no longer guided the wire.It was also split at the top.The procedure was completed with another extractor pro retrieval balloon.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a040609 captures the reportable event of tip bent.
Event or Problem Description
Additional Manufacturer Narrative
Block h6: imdrf device code a040609 captures the reportable event of tip bent.Block h10: investigation results: the returned extractor pro retrieval balloon was analyzed, and a visual examination found that the balloon and catheter of the device had no damages.Functional analysis was performed, due to various guidewire tolerances among manufacturers, it is recommended the extractor pro retrieval balloons family of catheters be used with a boston scientific 0.035 in (0.89 mm) guidewire according to ifu.Therefore, the extractor device was loaded using a guidewire (jagwire 0.035).The guidewire was backloaded and exit at the ramp mandrel as is expected; no resistance was felt during the loading.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of tip bent cannot be confirmed.There was no confirmation on what the customer indicated because the guidewire was backloaded and exit at the ramp mandrel as is expected; no resistance was felt during the loading.Also, the device met all the manufacturing requirements, and it passed the visual and functional inspections during the product analysis.Therefore, the most probable root cause is no problem detected.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.